MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Respiratory Distress (2045); Tachycardia (2095); Heart Failure (2206); Stenosis (2263)
Date of Event 01/01/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is combination product.
 
Event or Problem Description
(b)(6) study.It was reported that arterial hypotension, in-stent restenosis and cardiac arrest which led to death occurred.On (b)(6) 2017, the patient was referred for elective cardiac catheterization.The target lesion was 95% stenosed, 20 mm long with a reference vessel diameter of 2.5 mm located in the first obtuse marginal artery (om1).The target lesion was treated with direct placement of a 2.50 x 24 mm study stent with 0% residual stenosis.The patient was discharged on dual antiplatelet therapy (aspirin and clopidogrel).On (b)(6) 2018, the patient experienced chest pain due to chronic polymyalgia rheumatica and pulmonary embolism.On (b)(6) 2018, the patient was hospitalized due to arterial hypotension and was treated with medication.On the same day, the patient was also diagnosed with in-stent restenosis in the first obtuse marginal artery (om1) and had "an" elevated troponin levels but did not meet criteria of myocardial infarction (mi).Eight days later, the patient was treated with medications in response to om1 in-stent restenosis and elevated troponin level.The patient was not a good candidate for coronary artery bypass grafting (cabg) surgery and percutaneous coronary intervention (pci) was particularly not feasible to any coronary artery.Additionally, the in-stent restenosis was only a diagnosis.The patient was discharged two days later from the hospital on aspirin and clopidogrel.On (b)(6) 2019, the patient presented in emergency department for the evaluation of dyspnea.An ekg revealed sinus tachycardia with premature ventricular complexes.The patients family stated that the patient had been suffering from shortness of breath for several days but condition had worsened over the last 24 hours.On physical examination, the patient was noted to be in severe respiratory distress and in tachycardia state.In emergency "the" department, the patient was diagnosed with cardiac arrest and acute on chronic systolic (congestive heart failure).The patient was treated with medication in response to the events.The patient and the family did not want any aggressive treatment further and hence, the patient was on a do not resuscitate (dnr) as per the patient and "families" request.The patient then expired.The cause of death was acute on chronic systolic heart failure and cardiac arrest.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8286295
Report Number2134265-2019-00347
Device Sequence Number1947190
Product Code NIQ
UDI-Device Identifier08714729840213
UDI-Public08714729840213
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2018
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0020447537
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR